Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On homogeneous hereditarily unicoherent continua


Author: G. R. Gordh
Journal: Proc. Amer. Math. Soc. 51 (1975), 198-202
MSC: Primary 54F20
DOI: https://doi.org/10.1090/S0002-9939-1975-0375254-6
MathSciNet review: 0375254
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathfrak{M}$ denote the class of all hereditarily unicoherent Hausdorff continua in which each indecomposable subcontinuum is irreducible. It is shown that if the continuum $ M$ in $ \mathfrak{M}$ is decomposable, then the set of weak terminal points of $ M$ is a nonempty, proper subset. The following generalization of a theorem of F. Burton Jones is an immediate corollary: if the continuum $ M$ in $ \mathfrak{M}$ is homogeneous, then $ M$ is indecomposable. As an application, it is proved that if $ X$ is a homogenous, hereditarily unicoherent Hausdorff continuum which is an image of an ordered compactum, then $ X$ is an indecomposable metrizable continuum.


References [Enhancements On Off] (What's this?)

  • [1] D. P. Bellamy, Composants of Hausdorff indecomposable continua: a mapping approach, Pacific J. Math. 47 (1973), 303-309. MR 0331345 (48:9679)
  • [2] G. R. Gordh, Jr., Monotone decompositions of irreducible Hausdorff continua, Pacific J. Math. 36 (1971), 647-658. MR 43 #6882. MR 0281163 (43:6882)
  • [3] -, Indecomposable Hausdorff continua and mappings of connected linearly ordered spaces, Proc. Univ. of Oklahoma Conf. on General Topology, 1972.
  • [4] -, Terminal subcontinua of hereditarily unicoherent continua, Pacific J. Math. 47 (1973), 457-464. MR 0362268 (50:14710)
  • [5] -, Indecomposable Hausdorff continua and mappings of connected linearly ordered spaces, Glasnik Mat. 9 (29) (1974), 137-139. MR 0350710 (50:3202)
  • [6] J. G. Hocking and G. S. Young, Topology, Addison-Wesley, Reading, Mass., 1961. MR 23 #A2857. MR 0125557 (23:A2857)
  • [7] F. B. Jones, Certain homogeneous unicoherent indecomposable continua, Proc. Amer. Math. Soc. 2 (1951), 855-859. MR 13, 573. MR 0045372 (13:573a)
  • [8] -, Homogeneous plane continua, Proc. Auburn Univ. Conf. on General Topology, 1969, pp. 46-56. MR 0391040 (52:11862)
  • [9] S. Mardešić, On the Hahn-Mazurkiewicz problem in nonmetric spaces, Proc. Second Prague Topological Sympos., 1966, pp. 248-255.
  • [10] H. C. Miller, On unicoherent continua, Trans. Amer. Math. Soc. 69 (1950), 179-194. MR 12, 118. MR 0036498 (12:118h)
  • [11] L. B. Treybig, Concerning homogeneity in totally ordered, connected topological spaces, Pacific J. Math. 13 (1963), 1417-1421. MR 28 #2526. MR 0159309 (28:2526)
  • [12] -, Concerning continua which are continuous images of compact ordered spaces, Duke Math. J. 32 (1965), 417-422. MR 32 #4673. MR 0187220 (32:4673)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F20

Retrieve articles in all journals with MSC: 54F20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0375254-6
Keywords: Hausdorff continuum, hereditarily unicoherent, homogeneous, indecomposable, image of ordered compactum, metrizability
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society